Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 128, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 9:35 PM CDT for 5 counties in Iowa. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 9:35 PM CDT (02:35 UTC)
- Expired
- Jul 28, 2015, 10:45 PM CDT
- In force
- 70 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Davis County, IA, Lucas County, IA, Monroe County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:44 PM CDT | TSTM WND DMG | 2 Nnw Centerville, IA | LARGE TREE LIMBS DOWN. |
| Jul 28, 10:00 PM CDT | TSTM WND GST 65 | Centerville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS53 KDMX 290235
SVRDMX
IAC007-051-117-135-185-290345-
/O.NEW.KDMX.SV.W.0128.150729T0235Z-150729T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DAVIS COUNTY IN SOUTHEASTERN IOWA...
EASTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RATHBUN
LAKE...OR 12 MILES SOUTHWEST OF ALBIA...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CHARITON...ALBIA...CORYDON...LAKE SUNDOWN...RATHBUN
LAKE...SEYMOUR...MORAVIA...MOULTON...RUSSELL...MYSTIC...
CINCINNATI...EXLINE...MELROSE...PROMISE CITY...UNIONVILLE...NUMA...
RATHBUN...PLANO AND UDELL.
PEOPLE ATTENDING THE LUCAS COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4102 9347 4107 9275 4092 9264 4090 9264
4090 9262 4060 9240 4058 9321
TIME...MOT...LOC 0235Z 316DEG 32KT 4091 9298
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS4 follow-up statements
206
WWUS53 KDMX 290317
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT TUE JUL 28 2015
IAC007-051-117-135-185-290345-
/O.CON.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-WAYNE IA-LUCAS IA-MONROE IA-APPANOOSE IA-
1017 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DAVIS...EASTERN WAYNE...SOUTHEASTERN LUCAS...SOUTHERN
MONROE AND APPANOOSE COUNTIES...
AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LANCASTER...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...ALBIA...LAKE SUNDOWN...RATHBUN LAKE...SEYMOUR...
MORAVIA...MOULTON...RUSSELL...MYSTIC...CINCINNATI...EXLINE...
MELROSE...PROMISE CITY...UNIONVILLE...NUMA...RATHBUN...PLANO...
UDELL...MILLERTON AND CENTERVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4095 9335 4107 9275 4092 9264 4090 9264
4090 9262 4060 9240 4058 9321
TIME...MOT...LOC 0317Z 316DEG 30KT 4066 9266
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS244
WWUS53 KDMX 290325
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT TUE JUL 28 2015
IAC117-185-290334-
/O.CAN.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
WAYNE IA-LUCAS IA-
1025 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE AND SOUTHEASTERN
LUCAS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.
LAT...LON 4090 9309 4107 9275 4092 9264 4090 9264
4090 9262 4060 9240 4058 9309
TIME...MOT...LOC 0324Z 316DEG 30KT 4062 9262
$$
IAC007-051-135-290345-
/O.CON.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-MONROE IA-APPANOOSE IA-
1025 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DAVIS...SOUTHEASTERN MONROE AND APPANOOSE COUNTIES...
AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF LANCASTER...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...ALBIA...LAKE SUNDOWN...RATHBUN LAKE...MORAVIA...
MOULTON...MYSTIC...CINCINNATI...EXLINE...UNIONVILLE...NUMA...
RATHBUN...PLANO...UDELL...CENTERVILLE MUNICIPAL AIRPORT...ALBIA
MUNICIPAL AIRPORT...HONEY CREEK STATE PARK...LAKE WAPELLO STATE PARK
AND SHARON BLUFFS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4090 9309 4107 9275 4092 9264 4090 9264
4090 9262 4060 9240 4058 9309
TIME...MOT...LOC 0324Z 316DEG 30KT 4062 9262
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS072
WWUS53 KDMX 290330
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT TUE JUL 28 2015
IAC135-290340-
/O.CAN.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
MONROE IA-
1030 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.
LAT...LON 4088 9309 4089 9261 4060 9240 4058 9309
TIME...MOT...LOC 0330Z 316DEG 32KT 4058 9257
$$
IAC007-051-290345-
/O.CON.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-APPANOOSE IA-
1030 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN DAVIS AND APPANOOSE COUNTIES...
AT 1030 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LANCASTER...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...LAKE SUNDOWN...RATHBUN LAKE...MORAVIA...MOULTON...
MYSTIC...CINCINNATI...EXLINE...UNIONVILLE...NUMA...RATHBUN...PLANO...
UDELL...CENTERVILLE MUNICIPAL AIRPORT...HONEY CREEK STATE PARK...LAKE
WAPELLO STATE PARK AND SHARON BLUFFS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4088 9309 4089 9261 4060 9240 4058 9309
TIME...MOT...LOC 0330Z 316DEG 32KT 4058 9257
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS588
WWUS53 KDMX 290339
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT TUE JUL 28 2015
IAC007-051-290349-
/O.EXP.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-APPANOOSE IA-
1039 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIS AND
APPANOOSE COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.
REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING STILL REMAINS IN
EFFECT FOR DAVIS COUNTY UNTIL 1115 PM CDT.
LAT...LON 4088 9309 4089 9261 4060 9240 4058 9309
TIME...MOT...LOC 0336Z 316DEG 32KT 4058 9257
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT TUE JUL 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 351 PM CDT TUE JUL 28 2015 CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA. CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT. MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA. EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA. HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH. HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY CANCELLATION BEHIND FRONT. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 351 PM CDT TUE JUL 28 2015 WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND. SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW. && .AVIATION...28/18Z ISSUED AT 1234 PM CDT TUE JUL 28 2015 WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE NORTH...AND WILL INCREASE BEYOND 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA- TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS- MAHASKA-MONROE-WAPELLO-WAYNE. && SHORT TERM...AWB LONG TERM...CURTIS AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUL 28 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 292130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ049-050-060>062-072>074-082>084-092>094-292130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ085-095>097-292130- MONROE-WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ075-086-292130- MAHASKA-WAPELLO- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. AWB
In the hours before
Local storm report, Jul 28, 8:32 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HEAVY RAIN 3 WNW AMES 42.04N 93.68W
07/28/2015 M1.94 INCH STORY IA PUBLIC
VIA SOCIAL MEDIA
&&
BFLocal storm report, Jul 28, 8:40 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 2 SSW GRANGER 41.73N 93.84W
07/28/2015 DALLAS IA FIRE DEPT/RESCUE
DALLAS CENTER FD REPORTED GRAVEL ROAD WASHED
OUT AT 210TH AND WENDOVER PLACE NEAR
GRANGER. ALSO REPORTED STANDING/PONDING
WATER IN DALLAS CENTER.
&&
BSSSpecial weather statement, Jul 28, 8:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT TUE JUL 28 2015
IAZ072-073-082-083-290215-
MADISON IA-WARREN IA-UNION IA-CLARKE IA-
844 PM CDT TUE JUL 28 2015
...GUSTY WINDS TO 50 MPH...
AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
INDIANOLA TO 11 MILES NORTH OF MOUNT AYR...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...AVENUE OF THE SAINTS EVENT CENTER...LAKESIDE CASINO...
AFTON...MURRAY...ST. CHARLES...NEW VIRGINIA...TRURO...LORIMOR...ST.
MARYS...EAST PERU...ARISPE...SHANNON CITY...THAYER AND MURRAY
ROADSIDE REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4090 9447 4114 9424 4137 9375 4117 9345
4116 9356 4110 9356 4089 9389
TIME...MOT...LOC 0144Z 278DEG 32KT 4130 9365 4087 9431
BEERENDSLocal storm report, Jul 28, 8:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 1 ENE HARTFORD 41.46N 93.39W
07/28/2015 M5.25 INCH WARREN IA COCORAHS
5.25 INCHES SO FAR. STILL MODERATE TO HEAVY
RAIN.
&&
AWBLocal storm report, Jul 28, 9:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLASH FLOOD 1 WNW KNOXVILLE 41.32N 93.12W
07/28/2015 MARION IA EMERGENCY MNGR
SEVERAL FEET OF WATER REPORTED IN VA
HOSPITAL BUILDING...POSSIBLY BASEMENT.
0911 PM FLASH FLOOD PLEASANTVILLE 41.39N 93.27W
07/28/2015 MARION IA EMERGENCY MNGR
PD/FD WORKING INCIDENT WHERE WATER IS COMING
INTO THE MAIN FLOOR OF A HOME.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 28, 9:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD WINTERSET 41.34N 94.02W
07/28/2015 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT IS REPORTING
WIDE SPREAD STREET FLOODING THROUGHOUT THE
COUNTY.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 18 min |
| Jul 28, 7:35 PM CDT | Flash Flood Warning | DMX | Madison, Marion, Warren | 6 hr |
| Jul 28, 7:56 PM CDT | Special Weather Statement | DMX | Polk | 34 min |
| Jul 28, 8:07 PM CDT | Special Weather Statement | DMX | Warren | 38 min |
| Jul 28, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 50 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 53 min |
| Jul 28, 8:44 PM CDT | Special Weather Statement | DMX | Clarke, Union | 31 min |
| Jul 28, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 41 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 39 min |
| Jul 28, 9:39 PM CDT | River Flood Warning | DMX | Polk | 34 hr |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 42 min |
| Jul 28, 10:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 35 min |
| Jul 28, 10:15 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 45 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 37 hr |
| Jul 28, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 39 min |
| Jul 28, 11:38 PM CDT | Flash Flood Warning | DMX | Wayne | 6 hr |
| Jul 28, 11:58 PM CDT | River Flood Warning | DMX | Polk | 57 hr |
| Jul 29, 1:35 AM CDT | Areal Flood Warning | DMX | Madison, Marion, Warren | 24 hr |
| Jul 29, 2:54 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 34 hr |
| Jul 29, 4:05 AM CDT | Areal Flood Warning | DMX | Adams, Taylor | 24 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 36 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Davis, Wapello | 34 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.